MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation as the lens remains implanted.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a failed cataract surgery left a patient with extreme double vision.Through follow up it was learned that initially, a zmb00 17.5 diopter intraocular lens was implanted on (b)(6) 2014, in the patient's right eye.After the implant the patient experienced double vision.On (b)(6) 2014, the physician piggy-backed an ar40m 1.0 intraocular lens.This was no help as the patient continued to experience double vision.The physician will be fitting the patient with an extended wear (30 day) contact lens to see if that resolves the double vision.There have been no other secondary medical or surgical procedures.No injuries or issues other than the double vision.The lenses are still implanted and there are no plans to explant at this time.No further information was provided.This report will capture the zmb00 iol implanted on (b)(6) 2014.A separate mdr will be filed for the ar40m device.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6539269
Report Number2648035-2017-00782
Device Sequence Number1642317
Product Code MFK
UDI-Device Identifier05050474535572
UDI-Public(01)05050474535572(17)160912
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/12/2016
Device Model NumberZMB00
Device Catalogue NumberZMB00U0175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;